Nevada, 2010Heavy Snow and High Wind in Nevada, December 29 to 30, 2010
December 29 to 30, 2010 · NWS VEF · 3 events in 2 counties and zones
A Pacific storm produced areas of high winds over the Owens Valley and Mojave Desert, and locally heavy snow in the mountains.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific storm produced areas of high winds over the Owens Valley and Mojave Desert, and locally heavy snow in the mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Dec 29, 4:07 AM PST, 53 minutes earlier.
Area forecast discussion, Dec 29, 4:07 AM PST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
407 AM PST WED DEC 29 2010
.SYNOPSIS...A FAST MOVING COLD FRONT WILL BRING HEAVY SNOW TO THE
MOUNTAINS...RAIN TO THE VALLEYS AND DESERTS...AND A PERIOD OF STRONG
WINDS TO MOST AREAS TODAY THROUGH EARLY THURSDAY MORNING. MUCH
COLDER TEMPERATURES ARE EXPECTED BEGINNING ON THURSDAY...AND THERE
IS A SLIGHT CHANCE OF RAIN AND LOW ELEVATION SNOW OVER THE WEEKEND.
&&
.SHORT TERM...MODELS CONTINUE TO BE IN GOOD AGREEMENT SHOWING THE
AREA WILL TAKE ON A ONE-TWO PUNCH OVER THE NEXT 24 HOURS. A LEADING
SHORTWAVE TROUGH WAS MOVING SOUTHEAST ALONG THE CENTRAL CALIFORNIA
COAST THIS MORNING. THIS SHORTWAVE WILL CONTINUE TO MOVE SOUTHEAST
ACROSS THE AREA TODAY WHILE HEART OF THE UPPER TROUGH WHICH IS
ASSOCIATED WITH MUCH COLDER AIR DIGS INTO NORTHERN NEVADA. THE
TROPICAL TAP OF MOISTURE THAT HAS BEEN STREAMING INTO CENTRAL AND
SOUTHERN CALIFORNIA STARTING TO MAKE HEADWAY INTO THE WESTERN MOJAVE
DESERT WITH LIGHT RAIN BEING REPORTED AT BARSTOW.
AS OF 2 AM...TWO AUTOMATED GAUGES IN THE EASTERN SIERRA REPORTED 4
TO 5 INCHES ON NEW SNOW. HOWEVER...I DO HAVE SOME DOUBT ABOUT SNOW
TOTALS FOR THE SPRING MOUNTAINS AND SHEEP RANGE. GFS/EC DON'T SPIT
OUT MUCH QPF AS AREA LIES IN THE RAIN SHADOW AND BOTH MODELS QUICKLY
DRIVE MOISTURE TAP SOUTH THIS MORNING. NAM12 WHICH BETTER DEPICTS
TOPOGRAPHIC FEATURES NOT AS BULLISH AS YESTERDAY BUT STILL INDICATES
THE POTENTIAL OF 0.50-0.75 INCHES OF LIQUID EQUIVALENT. SO MAY TURN
OUT TO BE A LOW END WARNING WITH AMOUNTS CLOSER TO 8 INCHES. HEAVY
SNOW BANDS STILL LOOK LIKE A GOOD BET ACROSS PARTS OF LINCOLN COUNTY
THIS EVENING AND AFTER MIDNIGHT ACROSS NORTHERN MOHAVE COUNTY ALONG
THE COLD FRONT. NO CHANGES WILL BE MADE TO CURRENT WINTER STORM
HEADLINES.
WINDS HAVE BEGUN TO GUST AND NO RESPITE IN SITE TODAY. NORTHWEST SAN
BERNARDINO COUNTY SHOULD EXPERIENCE THE WORST OF IT WITH ADVISORY
LEVEL GUSTS ACROSS THE REST OF THE HIGH DESERT AREA. ONLY NEW
ADDITION TO THE WIND PRODUCTS WAS TO ISSUE A WIND ADVISORY FOR
ESMERALDA AND CENTRAL NYE COUNTY RUNNING FROM THIS AFTERNOON THROUGH
THURSDAY.
AS THE COLD FRONT MOVES SOUTHEAST THROUGH THE AREA TONIGHT...SNOW
LEVELS AND TEMPERATURES WILL CRASH WITH LIGHT SNOW SHOWERS POSSIBLE
DOWN TO ELEVATIONS BELOW 1500 FEET.
SOME SNOW SHOWERS WILL LINGER ACROSS MOHAVE COUNTY ARIZONA ON
THURSDAY AND BE DRY ON FRIDAY AS THE TROUGH GRADUALLY MOVES EAST.
MAIN ISSUE ON THURSDAY AND FRIDAY WILL BE THE COLD TEMPERATURES WITH
READING RUNNING 15 TO 20 DEGREES BELOW NORMAL.
.LONG TERM...THE MODELS SEEM TO HAVE GOTTEN THEIR THOUGHTS TOGETHER
MUCH BETTER ON THE LATEST RUNS WITH RESPECT TO THE WEEKEND WEATHER
PATTERN AS WELL AS THAT OF NEXT WEEK. THERE ARE STILL SOME
DIFFERENCES BUT NOTHING AS DRASTIC AS WHAT WE SAW THE PAST FEW RUNS
WITH RESPECT TO THIS TIME FRAME. MODELS NOW MOVE ENERGY
SOUTHEASTWARD ALONG THE WEST COAST IN THE FORM OF A CLOSED UPPER LOW
AND BRING THIS FEATURE NEAR OR JUST WEST OF THE BAY AREA BY SATURDAY
AFTERNOON. INITIALLY WE SHOULD SEE AN INCREASE IN CLOUDS ESPECIALLY
OVER WESTERN PORTIONS OF OUR CWFA CLOSEST TO THE LOW FOR SATURDAY
AFTERNOON BUT IT IS HARD TO ENTIRELY DISCOUNT SOME PRECIPITATION
MAKING IT INTO THE WESTERN PORTIONS OF INYO COUNTY AND HAVE ADDED IN
SOME SLIGHT CHANCES OVER THIS AREA FOR THEN. AFTERWARDS MODELS ALL
BRING THE ENERGY FURTHER SOUTH TOWARDS THE VICINITY OF SOCAL BUT
START TO DIVERGE WITH WHETHER THIS ENERGY REMAINS A CLOSED UPPER LOW
OR OPENS INTO A WAVE AND ALSO HOW QUICK TO EJECT THIS FEATURE FROM
THE AREA. ALSO THE TRACK OF THIS FEATURE RANGES FROM OFFSHORE OF
SOCAL TO RIGHT OVER THE TIP OF SOUTHERN NEVADA. FOR NOW I HAVE
LEANED TOWARDS THE ECMWF WHICH SHOWS A COASTAL HUGGER TRACK AND KEPT
THE HIGHEST CHANCES FOR PRECIPITATION IN THE SATURDAY NIGHT THROUGH
MONDAY AFTERNOON TIME FRAME OVER THE WESTERN PORTIONS OF THE CWFA.
THAT SAID...AS DRY AS THE ECMWF IS WITH QPF OVER US IT SHOWS
CONSIDERABLE MID-LEVEL MOISTURE AND THUS HAVE ADDED IN POPS OF AT
LEAST 10 PERCENT AS FAR EAST AS LAS VEGAS AS THE GEM AND GFS SHOW
SOME QPF OVER US AND A SMALL DEVIATION IN THE TRACK OF THE LOW COULD
BRING PRECIPITATION OUR WAY EASILY. THE COLD AIR THAT ADVECTED IN
HERE AT THE END OF 2010 WILL ADD TO THE PROBLEMS OF PRECIPITATION AS
IT WILL NOT BE GONE AND IF PRECIPITATION SPREADS INTO OUR AREA
ESPECIALLY AT NIGHT IT WILL HAVE AN EASY ABILITY TO FALL EVEN IN
VALLEY LOCATIONS IN FROZEN FORM. BY TUESDAY ALL THE MODELS MOVE THIS
FEATURE SOUTH AND EAST OF OUR AREA AS A LARGE UPPER RIDGE SETS UP
OFF THE WEST COAST. ULTIMATELY WE WIND UP IN A NORTHWEST FLOW ALOFT
WITH HEIGHTS RISING AND TEMPS ALOFT WARMING SO TEMPS WILL TREND BACK
TOWARDS NORMAL BY WEDNESDAY AND THURSDAY OF NEXT WEEK.
HOWEVER...THERE IS SOME ENERGY RIPPLING THROUGH IN THE FLOW ALOFT
AND BATCHES OF MID AND HIGH LEVEL CLOUDS WILL STILL BE POSSIBLE
DURING THIS TIME FRAME.
&&
.AVIATION...FOR MCCARRAN...WIND...CIG AND VSBY ISSUES WILL ALL EXIST
THROUGH TONIGHT AT THE AIRPORT AS A SYSTEM MOVES THROUGH THE AREA.
WINDS WILL REMAIN SOUTHERLY THROUGH LATE THIS AFTERNOON AND WINDS
BLOWING RIGHT THROUGH THE GAP TO THE SOUTH OF KLAS SUSTAINED WINDS
OF 18-26 KTS WITH GUSTS UP TO 32 KTS. BETWEEN 00Z AND 01Z THURSDAY
WINDS WILL SHIFT TO THE SOUTHWEST AT 12-18 KTS WITH GUSTS UP TO 25
KTS POSSIBLE. MODELS ALL SHOW A COLD FRONT PASSING THROUGH THE
VALLEY SOMETIME BETWEEN 06Z AND 08Z THURSDAY AND WINDS WILL SHIFT
NORTHWEST THEN AND BECOME RATHER GUSTY FOR A FEW HOURS RIGHT BEHIND
THE FRONT WITH SUSTAINED WINDS OF 18-24 KTS AND GUSTS UP TO 37 KTS
POSSIBLE. BKN-OVC CONDITIONS THROUGH TONIGHT WITH BASES MAINLY
AROUND 4K-6K FEET LOWERING TO 2K-4K FEET IN AND NEAR ANY BATCHES OF
STEADIER OR HEAVIER RAIN. VSBY MAY ALSO DROP AS LOW AS 5SM IN
STEADIER AND HEAVIER RAIN. LOCAL MOUNTAINS WILL BE OBSCURED.
PRECIPITATION WILL LARGELY TAPER OFF BY 06Z THURSDAY BUT RAIN MAY
MIX WITH SNOW IN THE VALLEY BEFORE ALL IS SAID AND DONE. MECHANICAL
TURBULENCE ALOFT IS POSSIBLE DUE TO INCREASING WINDS WITH HEIGHT.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...BKN-OVC CIGS AROUND 4-6K FEET OVER THE AREA THROUGH
TONIGHT WITH BASES DROPPING AS LOW AS 1K-4K FEET IN AND NEAR ANY
STEADIER OR HEAVIER PRECIPITATION. MOUNTAIN OBSCURATIONS WILL EXIST
THROUGH TONIGHT. SOUTHWEST WINDS WILL INCREASE OVER THE REGION BY
THIS AFTERNOON WITH MANY LOCATIONS SEEING WINDS 20-30 KTS WITH GUSTS
APPROACHING 40 KTS. THE STRONGEST WINDS ARE EXPECTED OVER WESTERN
SAN BERNARDINO COUNTY WHERE WINDS MAY APPROACH 50 KTS. A COLD FRONT
WILL PUSH THROUGH THE AREA AND IS FORECAST TO GO THROUGH THE
NORTHERN AREAS BETWEEN 21Z WEDNESDAY AND 00Z THURSDAY AND THROUGH
THE SOUTHERN AREAS BETWEEN 00Z AND 06Z THURSDAY. WINDS WILL SWITCH
TO THE WEST AND NORTHWEST BEHIND THE FRONT AND REMAIN GUSTY
ESPECIALLY OVER ESMERALDA AND CENTRAL/SOUTHERN NYE COUNTY. THE
HEAVIEST SNOW IS EXPECTED OVER THE SOUTHERN SIERRA...LINCOLN
COUNTY...AND NORTHERN MOHAVE COUNTY LATE TONIGHT AND WEDNESDAY.
LOCAL VISIBILITIES MAY DROP TO 3-5 SM WITH HEAVIER RAIN AND 1-3 SM
IN SNOW. RAIN MAY CHANGE TO SNOW BEHIND THE COLD FRONT WEDNESDAY
NIGHT IN SOME LOWER MOJAVE DESERT VALLEY LOCATIONS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR NVZ018-
019.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 6 PM PST THURSDAY FOR
NVZ014.
WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT FOR NVZ015.
AZ...WINTER STORM WARNING UNTIL 5 AM MST THURSDAY FOR AZZ001-003.
CA...WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING FOR CAZ519-521.
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR CAZ524-526.
WIND ADVISORY FROM 10 AM THIS MORNING TO 4 AM PST THURSDAY FOR
CAZ525.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 10 PM PST THIS
EVENING FOR CAZ523.
&&
PIERCE/STACHELSKI
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 28, 2:47 PM PST, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
247 PM PST TUE DEC 28 2010
CAZ519-521-290800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
247 PM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ANOTHER ROUND OF HEAVY SNOW IS EXPECTED IN THE MOUNTAINS TONIGHT.
A WINTER STORM WARNING IS IN EFFECT FOR AREAS ABOVE 6000 FEET
BEGINNING AT 6 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM WEDNESDAY.
MORE SNOW IS POSSIBLE OVER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOW AND WIND WILL BE NEEDED THROUGH WEDNESDAY.
NVZ015-290800-
LINCOLN COUNTY-
247 PM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SNOW IS EXPECTED TO BEGIN LATE TONIGHT. A WINTER STORM WARNING IS
IN EFFECT FOR AREAS ABOVE 5000 FEET BEGINNING AT 4 AM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT
WEDNESDAY NIGHT. HAZARDOUS WEATHER IS NOT LIKELY THURSDAY THROUGH
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOW AND WIND WILL BE NEEDED THROUGH WEDNESDAY
NIGHT.
NVZ018-019-290800-
SHEEP RANGE-SPRING MOUNTAINS-
247 PM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SNOW IS EXPECTED TO BEGIN LATE TONIGHT. A WINTER STORM WARNING IS
IN EFFECT FOR AREAS ABOVE 5000 FEET BEGINNING AT 4 AM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM WEDNESDAY.
HAZARDOUS WEATHER IS NOT LIKELY THURSDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOW AND WIND WILL BE NEEDED THROUGH WEDNESDAY.
AZZ001-290800-
NORTHWEST PLATEAU-
347 PM MST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAVY SNOW IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. A WINTER
STORM WARNING IS IN EFFECT FOR AREAS ABOVE 4500 FEET FROM 7 AM
WEDNESDAY UNTIL 5 AM THURSDAY. AFTER THE STORM IS OVER...HAZARDOUS
WEATHER IS NOT LIKELY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOW AND WIND WILL BE NEEDED THROUGH THURSDAY
MORNING.
AZZ003-290800-
NORTHWEST DESERTS-
347 PM MST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAVY SNOW IS EXPECTED IN THE MOUNTAINS WEDNESDAY AND WEDNESDAY
NIGHT. A WINTER STORM WARNING IS IN EFFECT FOR AREAS ABOVE 5000
FEET FROM 7 AM WEDNESDAY UNTIL 5 AM THURSDAY. AFTER THE STORM IS
OVER...HAZARDOUS WEATHER IS NOT LIKELY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOW AND WIND WILL BE NEEDED THROUGH THURSDAY
MORNING.
CAZ523-290800-
WESTERN MOJAVE DESERT-
247 PM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
VERY STRONG WESTERLY WINDS ARE EXPECTED WEDNESDAY...AND A HIGH
WIND WARNING IS IN EFFECT FROM 10 AM UNTIL 10 PM. RAIN AND LOW
ELEVATION SNOW ARE POSSIBLE OVER THE WEEKEND...BUT HIGHLY
UNCERTAIN AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF WIND WILL BE NEEDED THROUGH WEDNESDAY NIGHT.
CAZ524-526-290800-
EASTERN MOJAVE DESERT-CADIZ BASIN-
247 PM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED WEDNESDAY...AND A WIND
ADVISORY IS IN EFFECT FROM 10 AM UNTIL 10 PM. RAIN AND LOW
ELEVATION SNOW ARE POSSIBLE OVER THE WEEKEND...BUT HIGHLY
UNCERTAIN AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF WIND WOULD BE APPRECIATED THROUGH WEDNESDAY
NIGHT.
CAZ525-290800-
MORONGO BASIN-
247 PM PST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED WEDNESDAY AFTERNOON
THROUGH WEDNESDAY NIGHT...AND A WIND ADVISORY IS IN EFFECT FROM 4
PM WEDNESDAY UNTIL 4 AM THURSDAY. RAIN AND LOW ELEVATION SNOW ARE
POSSIBLE OVER THE WEEKEND...BUT HIGHLY UNCERTAIN AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF WIND WOULD BE APPRECIATED WEDNESDAY AFTERNOON
AND WEDNESDAY NIGHT.
AZZ002-036-CAZ520-522-527-NVZ014-016-017-020>022-290800-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
247 PM PST TUE DEC 28 2010 /347 PM MST TUE DEC 28 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STORM SYSTEM WILL BRING MOUNTAIN SNOW AND VALLEY RAIN ALONG WITH
GUSTY WINDS WEDNESDAY AND WEDNESDAY NIGHT...THEN TEMPERATURES
WILL TURN COLDER BEGINNING THURSDAY. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MORGAN
Heavy Snow, Spring Mountains
- When
- December 29, 5:00 AM PST to December 30, 5:00 AM PST
- Where
- Spring Mountains forecast zone
- Reported by
- Public
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
The Las Vegas Ski and Snowboard Resort (8800') measured 12.7 inches of snow.
High Wind, Esmeralda/Central Nye
- When
- December 29, 2:50 PM PST to 7:10 PM PST
- Where
- Esmeralda/Central Nye forecast zone
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.914, -117.052 (the zone’s center; the record gives no point)
A strong downslope wind event affected the eastern Sierra slopes, the Owens Valley, and Esmeralda County, Nevada. A driver on Highway 95 approximately 12 miles south of Tonopah estimated a gust of 80 mph at 1800 PST.
High Wind, Spring Mountains
- When
- December 29, 6:34 PM PST
- Where
- Spring Mountains forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
This gust occurred 1 mile ESE of Red Rock Canyon during a downslope wind event.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Heavy Snow in New Mexico, December 29 to 30, 20101 death · $5,000 · 61 kt wind · 23 events
- Dense Fog and Winter Weather in Minnesota, December 29 to 31, 20101 death · $10,000 · 10 events
- Avalanche in Montana, December 29, 20101 death · 1 injured · 1 event
- Winter Weather and Dense Fog in Wisconsin, December 29 to 31, 201010 injured · $338,000 · 13 events
- Heavy Snow and High Wind in Arizona, December 29 to 30, 201016 injured · $1,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Louisiana, December 29, 2010$5.0 million · 70 kt wind · 4 events
- Blizzard and Winter Storm in Montana, December 29 to 30, 201024 events
- Winter Storm and Winter Weather in Colorado, December 29 to 31, 201021 events
- Dense Fog in Wisconsin, December 29 to 31, 2010$10,000 · 20 events
- Blizzard and Heavy Snow in North Dakota, December 29 to 31, 201018 events
- Blizzard and Winter Storm in Wyoming, December 29 to 31, 201013 events
- Winter Storm in Wyoming, December 29 to 31, 201012 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 271475, 271481, 271482.